MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL POSIFLUSH; PERIPHERAL IV CATHETERS

BD MEDICAL (BD WEST) MEDICAL SURGICAL POSIFLUSH; PERIPHERAL IV CATHETERS
Catalog Number 306547
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) follow up for device evaluation.A customer reported the presence of a broken syringe tubing fragment inside a flush syringe.To support the investigation, one sample without flow wrap packaging was received and evaluated by the quality team.Visual inspection confirmed a plastic fragment consistent with material from another syringe barrel inside the syringe.No additional defects or imperfections were observed.This condition could occur if a jam occurred at the fill machine.A device history record review was completed for material number: 306547, lot: 5238612.The review did not identify any quality issues during production that could have contributed to the reported condition, and there were no related quality notifications.All processes and final inspections were performed in accordance with specification requirements.Verification of the fill machine was conducted the settings and rail alignment were correct, and product flow was satisfactory.To date, no other similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer reported condition is confirmed.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syr 10ml pump compatible saline 10ml fil had foreign matter.The following information was provided by the initial reporter: material#: 306547 batch#: 5238612 rcc received a complaint via email.Xxx mdip reference number (id): (b)(4) date of incident: (b)(6) 2025 type of incident/problem: a2.Failure.(i.E.While preparing for, in use, after use) level of harm: xxxx optional report to (b)(6): incident details: pt was showing signs of discomfort, despite being sedated on an infusion of propofol.Nurse asked for an order of toradol which was ordered by the resident assigned to the pt.Nurse prepared and administered the ordered dose.As the nurse completed flushing the medication through the pt's iv line, they noticed something floating in the prepackaged saline flush syringe.Upon further inspection the nurse noted what appears to be a piece of broken syringe tubing inside the flush syringe that had just been used to flush the pt's iv.Nurse did not note any resistance while flushing the iv and the pt appeared unbothered as well.The iv site remains intact, with no swelling, or leaking.Nurse notified charge nurse and immediately submitted the rls report.Unexpected or prolonged care? yes frequency of problem: other device/incident factors: invasive procedure? procedure: 10ml normal saline flush physician: device information device name/description: syringe flush bd posiflush saline 10 ml intravenous fill preservative free sterile latex free manufacturer: becton dickinson canada inc manufacturer code/model: 306547 serial or lot number: (b)(6) expiry date: 2028-08-31 supplier:(b)(4) supplier/catalogue number: bd306547 is the device retained? yes number of devices: 1 wiped, contained, labelled? wiped, doubled bagged (if consumable), and labelled as per instructions device handling hazards (when blank = hazards not specified) none.

Brand Name
POSIFLUSH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23994309
Report Number1911916-2025-00835
Device Sequence Number16008166
Product Code FOZ
UDI-Device Identifier00382903065479
UDI-Public(01)00382903065479
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306547
Device Lot Number5238612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown